Alert archive / New Mexico / High Wind Watches in 2008
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 8, 2008, 2:11 PM MST for Eddy County, New Mexico. It took effect at Jan 9, 2008, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 2:11 PM MST (21:11 UTC)
- In effect from
- Jan 9, 2008, 8:00 AM MST
- Expired
- Jan 9, 2008, 3:24 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 082111 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 311 PM CST TUE JAN 8 2008 ...STRONG WINDS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS INTO THE SOUTHERN PLAINS WEDNESDAY. STRONG WESTERLY WINDS WILL BE POSSIBLE AS THIS SYSTEM MOVES ACROSS THE AREA INCREASING WINDS TO 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. NMZ027-TXZ258-091015- /O.NEW.KMAF.HW.A.0003.080109T1500Z-080110T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 211 PM MST TUE JAN 8 2008 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING WEDNESDAY MORNING AND CONTINUING THROUGH THE EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS74 KMAF 091024 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 424 AM CST WED JAN 9 2008 ...STRONG WINDS TO AFFECT THE GUADALUPE MOUNTAINS TODAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE OVER COLORADO AND NEW MEXICO THIS AFTERNOON AND EVENING. STRONG WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH...WILL RESULT IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. WIND SPEEDS WILL DIMINISH THIS EVENING AS THE UPPER LEVEL SYSTEM MOVES AWAY FROM THE AREA. NMZ027-TXZ258-092200- /O.UPG.KMAF.HW.A.0003.080109T1500Z-080110T0300Z/ /O.NEW.KMAF.HW.W.0003.080109T2100Z-080110T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 324 AM MST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH IN THE GUADALUPE MOUNTAINS THIS AFTERNOON. GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. WIND SPEEDS WILL DECREASE TO 25 TO 35 MPH LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 8, 1:56 PM MST, 15 minutes earlier.
Area forecast discussion, Jan 8, 1:56 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CST TUE JAN 8 2008 .DISCUSSION... WESTERLY FLOW ALOFT WILL TRANSITION TO NORTHWESTERLY FLOW BY SATURDAY WITH DRY AND SUBSEQUENTLY QUIET WEATHER EXPECTED. WEAK UPPER LEVEL TROUGHS WILL SKIM BY TO THE NORTH THROUGH THIS PERIOD AND SEND WEAK COLD FRONTS SOUTHWARD THURSDAY AND LATE FRIDAY NIGHT BUT TEMPERATURES SHOULD STILL REMAIN ABOVE NORMAL (ESPECIALLY TOMORROW WITH LEE TROUGH FORMING). THE CONCERN FOR TOMORROW WILL BE THE POTENTIAL FOR HIGH WINDS IN THE GUADALUPE MOUNTAINS AS THE MID LEVEL WESTERLY FLOW INCREASES TO 30 KNOTS WITH GOOD MIXING AND DOWNWARD MOTION INDICATED. WILL ISSUE A HIGH WIND WATCH FOR TOMORROW WITH THIS PACKAGE. FOR THE WEEKEND A NORTHWESTERLY FLOW ALOFT REGIME WILL BE IN PLACE WITH COOL SURFACE HIGH PRESSURE IN CONTROL. TEMPERATURES WILL BE KNOCKED BACK TO NEAR NORMAL SATURDAY AND SUNDAY BUT DRY CONDITIONS ARE STILL ANTICIPATED AT THIS TIME. THE FORECAST BECOMES CHALLENGING SUNDAY NIGHT THROUGH TUESDAY AS THE NORTHWESTERLY FLOW ALOFT PERSISTS AND AMPLIFIES AS ENERGY DIGS SOUTHWARD IN THIS FLOW. BY SUNDAY NIGHT AND OR MONDAY AND INTO MONDAY NIGHT THE FORCING MAY BE STRONG ENOUGH FOR LIGHT PRECIPITATION TO BREAK OUT ESPECIALLY ACROSS THE PERMIAN BASIN. WOULD STILL LIKE TO SEE ANOTHER MODEL RUN OR TWO BEFORE INSERTING PRECIPITATION DAY 5 AND 6 WHICH COULD BE IN THE FORM OF RAIN OR SNOW DEPENDING ON THE MODEL OF CHOICE (RAIN FOR THE ECMWF...RAIN/SNOW MIX GFS40). && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 33 68 34 59 / 0 0 0 0 CARLSBAD NM 29 67 35 64 / 0 0 0 0 DRYDEN TX 36 68 39 68 / 0 0 0 0 FORT STOCKTON TX 37 71 40 67 / 0 0 0 0 GUADALUPE PASS TX 33 58 35 56 / 0 0 0 0 HOBBS NM 29 67 34 63 / 0 0 0 0 MARFA TX 25 63 29 61 / 0 0 0 0 MIDLAND INTL AIRPORT TX 31 67 35 60 / 0 0 0 0 ODESSA TX 32 67 35 61 / 0 0 0 0 WINK TX 31 73 36 67 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Jan 8, 11:53 AM MST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1253 PM CST TUE JAN 8 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1253 PM CST TUE JAN 8 2008 /1153 AM MST TUE JAN 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY 30 TO 40 MPH WEST WINDS WITH GUSTS TO 60 MPH MAY AFFECT THE GUADALUPE MOUNTAINS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND HENNIG
Nearby
High Wind Watches in New Mexico, 2008High Wind Watches in Texas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.